MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI4510CSFMX
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the following devices were returned: 2 catheters and a stent retriever; - we noted the coil system (including the delivery pusher and implant coil) was not included with the device return; - we observed multiple minor and a major kinks approximately 6cm from the distal tip of the benchmark 71; - we observed several kinks along the trevo track.Root cause of the reported issue endured by the coil system cannot definitively be determined due to the incomplete device return.Upon return of the device, we observed the following devices were returned: 2 microcatheters and a stent retriever device.In addition, we observed multiple minor and major kinks along the returned benchmark 71.Further analysis of the coil system was unable to be performed due to the delivery pusher and implant coil of the coil system not being available for analysis.Without the return of the coil system, further analysis could not be performed.If the implant coil were to have become damaged during the deployment of the coil system, this could have caused the implant coil to encounter excessive friction, ultimately leading to the premature detachment.The returned catheters were analyzed and found to have several kinks, however the exact timing of when this damage was sustained is unknown.If the supporting catheters had become damaged or ovalized during the incident, this could have led to excessive friction being forced onto the implant coil and potentially causing the reported issue.Without the return of the associated delivery pusher, introducer sheath and implant coil, further analysis could not be performed.A review of the lhr indicated that the unit was free from visual damage, including the implant coil at the point of the 100% final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f230800826 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "procedure was the embolization of a left carotid-cavernous fistula (ccf).Access was achieved via trans-facial vein, which required significant turns due to tortuosity.The navigating microcatheter was an sl-10.Once access was achieved, coil embolization begun.The first coils (7x15mx, 6x11mx, 5x17mx and 6x20mx) were deployed and detached normally.The next coil (8x30mx) was pushed through the sl10 without issue.Once the coil shaped to the physician's liking, slight additional adjustments were made (forward and back), the coil detached on its own.The physician made note, however, it was in a safe position within the fistula.He then elected to use a 4.5x10mx coil next.During the deployment, the coil herniated into the ica, and then detached/separated without waring/resistance.The coil mass then migrated to the ica terminus,and beginning to move to the patients l mca.The physician then used a trevo trak to retrieve the coil.The physician was successful and the patient had no injury.I was able to save the benchmark 71, trevo track, and coil mass within the trevo.".Update 15apr2024 - additional information received from the issuer: "there were no attempts to attach the xcel controller to the gold connector on the proximal end of the pusher wire.Incident report form submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key19287161
Report Number3014162263-2024-00027
Device Sequence Number7694166
Product Code HCG
UDI-Device Identifier00818053025143
UDI-Public(01)00818053025143(11)230829(17)280829(10)F230800826
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI4510CSFMX
Device Lot NumberF230800826
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown